Classification of subshifts of finite type

  • R. F. Williams
Conference paper
Part of the Lecture Notes in Mathematics book series (LNM, volume 318)


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    R. Bowen, Markov partitions for axiom A diffeomorphisms, Amer. J. Math. 42 (1970), 725–747.MathSciNetCrossRefGoogle Scholar
  2. [2]
    __ and O. Lanford, Zeta functions of restrictions of the shift transformation, ibid, pp. 43–50.Google Scholar
  3. [3]
    W. Parry, Symbolic dynamics and transformations of the unit interval, Trans. Amer. Math. Soc. 122 (1966), 368–378.MathSciNetzbMATHCrossRefGoogle Scholar
  4. [4]
    _____, Intrinsic Markov chains, Trans. Amer. Math. Soc. 112 (1964), 55–66.MathSciNetzbMATHCrossRefGoogle Scholar
  5. [5]
    S. Smale, Diffeomorphisms with many periodic points, Differential and Combinatorial Topology (A symposium in honor of Marston Morse), Princeton University Press, Princeton, N. J., pp. 63–80.Google Scholar
  6. [6]
    R. Williams, Classification of symbol spaces of finite type, Bull. Amer. Math. Soc. 77 (1971), 439–443.MathSciNetzbMATHCrossRefGoogle Scholar
  7. [7]
    _____, Classification of subshifts of finite type, to appear. Preprint, Northwestern University.Google Scholar

Copyright information

© Springer-Verlag 1973

Authors and Affiliations

  • R. F. Williams
    • 1
  1. 1.Northwestern UniversityUSA

Personalised recommendations